Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 6, 2005, 2:30 PM CDT for Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 6, 2005, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 061936
FFWLIX
MSC157-062230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 530 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEARLY STATIONARY...LARGE THUNDERSTORM WITH TORRENTIAL RAIN
BETWEEN WOODVILLE AND CENTREVILLE. RADAR RAINFALL ESTIMATES
INDICATED TWO TO SEVEN INCHES OF RAIN HAS FALLEN SINCE NOON
BETWEEN WOODVILLE AND CENTREVILLE...MAINLY NORTH OF HIGHWAY 24.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3124 9107 3126 9143 3109 9146 3100 9120
3103 9106
$$
221 follow-up statement
000
WGUS74 KLIX 062128
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CDT MON JUN 6 2005
MSC157-062230-
WILKINSON MS-
421 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR WILKINSON
COUNTY...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR WOODVILLE TO FORT
ADAMS...MOVING SOUTHEAST AT 10 TO 15 MPH.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
LAT...LON 3124 9107 3126 9148 3119 9158 3111 9159
3106 9155 3101 9157 3100 9120 3103 9106
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:00 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT MON JUN 6 2005 .DISCUSSION... NO CHANGE IN THE WET PATTERN IS EXPECTED IN THE NEAR TERM AS INSTABILITY...ABUNDANT MOISTURE...WEAK MID LEVEL DISTURBANCES AND A MINOR MID/UPPER LEVEL TROUGH OVER THE GULF COAST REGION COMBINE TO PRODUCE ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THE NEXT TWO TO THREE DAYS. SEA AND LAKE BREEZES ALONG WITH BOUNDARIES ASSOCIATED WITH CONVECTION WILL SERVE AS THE INITIATING AND FOCUS MECHANISMS FOR THE DAILY CONVECTION. PRECIPITABLE WATER VALUES WILL REMAIN HIGH...SO ADDITIONAL LOCALIZED HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. PRECIPITATION CHANCES WILL BEGIN TO DIMINISH TOWARD MORE NORMAL VALUES FRIDAY AND ESPECIALLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS AN UPPER RIDGE ATTEMPTS TO BUILD BACK WEST OVER THE SOUTHEAST CONUS. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 87 70 88 / 40 60 30 50 BTR 71 87 71 88 / 40 60 30 50 MSY 75 88 75 89 / 40 60 30 50 GPT 75 87 75 87 / 40 60 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 11
Hazardous weather outlook, Jun 6, 11:00 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING... A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT...HOWEVER...IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 11:30 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT MON JUN 6 2005 LAZ040-MSZ080-061730- HANCOCK-ST TAMMANY- 1130 AM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER VALLEY... AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER. MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
Special weather statement, Jun 6, 12:11 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1211 PM CDT MON JUN 6 2005 LAZ060>064-061815- ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 1211 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN AREA... AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE... AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER TO THE INDUSTRIAL CANAL THROUGH 115 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
Local storm report, Jun 6, 2:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD 10 SW VANCLEAVE 30.44N 88.79W
06/06/2005 JACKSON MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED BY SHERIFF NORTH IF I-10 AND WEST
OF HIGHWAY 57
1240 PM HEAVY RAIN METAIRIE 30.00N 90.18W
06/06/2005 0.00 INCH JEFFERSON LA TRAINED SPOTTER
STREET FLOODING NEAR CAUSEWAY AND METAIRIE ROAD
1255 PM HEAVY RAIN METAIRIE 30.00N 90.18W
06/06/2005 0.00 INCH JEFFERSON LA EMERGENCY MNGR
STREET FLOODING AROUND ELMWOOD...NORTH OF
WOODLAWN...SEVERAL AREAS ON WESTBANK
0114 PM FLASH FLOOD METAIRIE 30.00N 90.18W
06/06/2005 JEFFERSON LA TRAINED SPOTTER
IMPASSIBLE ROADS AROUND VETERANS AND CAUSEWAY
0127 PM FLASH FLOOD BARATARIA 29.72N 90.12W
06/06/2005 JEFFERSON LA EMERGENCY MNGR
STREET FLOODING AROUND BARATARIA AND LAFITTE
&&
25Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.